# SDR 2005FA0000587

- Difficulty date: April 2, 2005
- Submitted: April 22, 2005
- Operation: General aviation
- Aircraft: N328RG
- Make and model: Piper PA-34-200T
- Aircraft serial: 347570061
- Aircraft time: 2,310 hours
- Engine: Cont TSIO360B
- Engine time: 2,310 hours
- Propeller: Hartzl BHCC2YF2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: TSIO360B
- Part serial: 303065
- Condition: Destroyed
- Location: Left
- Part time: 2,310 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

AFTER TAKE-OFF THE LT ENGINE SUFFERED A CATASTROPHIC FAILURE. TWO CONNECTING RODS (NR 5, 6) FAILED AND KNOCKED A HOLE IN THE CRANKCASE. THE RESULTING HOLE IN THE CRANKCASE WAS THE LOCATION OF A FIRE WHICH BURNED THROUGH THE COWLING AND CONTINUED BURNING.  THE AIRCRAFT WAS LANDED SAFELY.   AFTER LANDING THE FIRE WAS EXTINGUISHED.
